Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2000, 6:31 PM CDT for Dale County, Henry County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 6:31 PM CDT (23:31 UTC)
- Expired
- Aug 9, 2000, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dale County, AL, Henry County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:50 PM CDT | Hail 1 | Texasville, AL | One inch diameter size hail fell just north of the city of Texasville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 092331 SVRTLH ALC045-067-100015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 631 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALE COUNTY IN ALABAMA HENRY COUNTY IN ALABAMA * UNTIL 715 PM CDT * AT 631 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 8 MILES NORTH OF EDWIN...OR ABOUT 17 MILES SOUTHWEST OF EUFAULA...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLOPTON...CAPPS BY 640 PM CDT BERTHA...ROBERTS CROSSROADS BY 645 PM CDT NEWVILLE...SKIPPERVILLE BY 650 PM CDT ARGUTA...ECHO BY 655 PM CDT BROWNS CROSSROADS...MABSON BY 700 PM CDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3173 8533 3181 8550 3138 8575 3137 85U25 GOULD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:30 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 9, 1:30 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT WED AUG 9 2000 THIS AFTERNOON...WITH SURFACE RIDGE PATTERN BRINGING A NW-N WIND FLOW...SEA BREEZE BEING INHIBITED & WILL BE MORE OF A LATE AFTERNOON TO EARLY EVENING SETUP. SOUNDINGS CONTINUE TO HAVE LIS OF -5 TO -8...CAPES IN 3K-4K RANGE...& PRECIP WATER VALUES FROM 1.7 TO AROUND 2 INCHES. A PULSE STORM IS POSSIBLE LATE THIS AFTERNOON TO EVENING. RUC & VISUAL SATELLITE IMAGERY HAVING SHORTWAVE ENERGY IN SE GA & PUSHING SW...BUT IT IS SHOWING SOME WEAKENING...BUT WILL HAVE TO BE MONITORED WITH POSSIBLE SEA BREEZE INTERACTION. TD#4 IS WELL PLACED OFF EAST FL COAST WITH WEST DRIFT INDICATED. NEAR RECORD HEAT WILL BE SEEN OVER BIG BEND BY END OF DAY WITH TLH RECORD OF 98 TODAY. MODELS ARE CONSISTENT WITH THE OVERALL TREND TO DEVELOP A STRONGER TROUGH ON EAST COAST WHILE STRENGTHENING THE RIDGE OVER CENTRAL US THROUGH FRIDAY...BUT THE DETAILS ARE LACKING. SURFACE HIGH PRESSURE RIDGE DOES PUSH A BIT MORE WEST TO TX/LA AREA...PROVIDING CONTINUED LIGHT W-NW FLOW TO MOST OF CWA...& SOME EAST FLOW TO FAR EAST CWA AREAS. THE TROPICAL WAVE (& TD4) IS GENERALLY INDICATED OFF THE FL EAST COAST BY ALL...BUT AVN LIFTS IT N TONIGHT...WHILE ETA/NGM ALLOW PART OF IT TO PUSH W-SW INTO CENTRAL & S FL. BUT ONLY NGM QPF PICKS UP WITH IT. BY THU 12Z...ETA PUSHES WAVE INTO GULF...AVN TAKES PART OF IT N-NE & PIECE TO S FL TO EASTERN GULF...WHILE NGM ALSO TAKES SOME PART TO SE GULF. UPPER TROUGH'S INFLUENCE BECOMES MORE PRONOUNCED LATE INTO FORECAST PERIOD (FRI). OTHERWISE...BY FRI...UPPER & SURFACE TROUGHING TAKE HOLD ON EAST COAST & N FL...WITH POSSIBLE ENHANCED CONVECTION. WEAK COLD FRONT WILL MAKE IT TO NORTHERN AL-GA. MODEL QPF FIELDS CONTINUE TO BE VERY INCONSISTENT...WITH NGM WORST WITH A LOT OF PRECIP WITH CURRENT SHORTWAVE IN GA AS IT DRIFTS SW...WHILE ETA & AVN TAKE A CONSERVATIVE APPROACH. AVN/ETA MIX POSSIBLY BEST SOLUTION. FORECAST...WILL CONTINUE MAINLY AFTERNOON & EVENING 30-40% CHANCE OF SHOWERS & THUNDERSTORMS. FAN POPS LOOK BETTER. FWC/FAN/AVN TEMPS STAY HOT WITH TREND OF LOWS OF 70-75. HIGHS M/U 90S INLAND...90-93 AT THE COAST. FIRE WEATHER...RH VALUES CONTINUE ABOVE CRITERIA. MARINE...WIND & SEAS BELOW ANY HEADLINES. PRELIM CCF... TLH 073 096 074 095 3434 PFN 076 091 076 091 3434 DHN 073 094 073 094 3434 ABY 073 095 073 094 3434_ VLD 073 096 073 094 3434 .TLH... AL...NONE. GA...NONE. FL...NONE. MCT
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.